MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Codes Failure to Charge (1085); Unable to Obtain Readings (1516)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 11/11/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a 75-year-old male patient, the device was unable to detect the attached electrodes pads.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a 75-year-old male patient, the device was unable to detect the attached electrodes pads and the device did not deliver energy.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
This supplemental medwatch report is reporting the evaluation of the device and correcting information submitted on the initial medwatch report.Please reference section b5 and h6 (medical device problem code).Device evaluation: zoll medical corporation evaluated the device and the device performed to specification.The device passed all testing successfully, was recertified, and returned to the customer.Review of the device logs confirmed the device delivered energy into a patient impedance of 133ohms.Even though patient movement is typical when delivering energy, it is not an indicator of energy being delivered.Review of the device log for customer's report of no ecg through electrode pads was observed in the log as pacer mode was entered, which auto selected lead ii.When in pacer mode the pads lead view is not selectable.Had pacer mode been exited and lead view switched to pads, the signal would have displayed.There is no indication that the device could not recognize the pads attached.The report was attributed to the end user inadvertently switching to pacer/lead ii mode.No trend is associated with reports of this type.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key15932451
Report Number1220908-2022-04727
Device Sequence Number12402752
Product Code MKJ
UDI-Device Identifier00847946020477
UDI-Public00847946020477
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexMale